Schizophrenia.com

Is heavy medication a tool in relapse prevention!? Advice?

I started upping my meds by 1/6 of my 24 hr meds
( 1/6 again on top of the reccomended 1/5 increase) - however I’m not close to the max, and have been on stronger in the past

My reasons: can’t see psych doc to discuss for another 8 weeks,
Huge stress for next couple weeks
and had schizophrenic thinking, like all the imagery of imagining images, and believing what I thought was known by people etcetera and some visual distortion
I know in hospital they can give huge doses just to stabilise you,
Wondering if you’ve ever tried to play psych doc when worried about relapse
Also important it’s turning me very tired and sedated and I fall asleep easily in the day and I’m on a walking holiday, so if I feel fine should I reduce back by 1/6 or keep to a consistent dose for a week or two?
Please don’t just say talk to your pdoc, it’s impossible from Switzerland and I just want to know if you need ongoing increase or if when you feel fine you can reduce

I’ve never even thought of that before!

Most people feel that the medication is making them worse and try to reduce.

I’d say stay on the prescribed dosage and see if your GP could prescribe you some PRN if your disturbed or anxious about your current state of mind.

I thought that giving yourself too much meds might cause a bigger imbalance when you or your PDOC decide to reduce or change meds!

Sorry tommiez, I’m pro meds. My meds saved my life. My meds work just great for 9 years
And it’s lots of stress at the minute
And no their protection level is dose dependant not historically

Hey, sorry for biting your head off
You seem genuine

What are you on?

I try and stay on the same meds even when I have a blip just weather the storm, as I’m on a “therapeutic dose”

But my relapse plan is to increase by another 5mg and take lorazepam PRN up to 3x each day!

1 Like

There’s something to that , but I can’t take benzos,
I appreciate that you weather the storm, I’ve done that but usually with a slight med increase short term,

holidays make me psychotic from the short term good stress

Just thought I might be able to text my CPN if I have the right no for her